I'm 17 years Old, nearly 18 and just started working as a CNA. I was taking yaz for awhile, then my pharmacy decided Medicaid couldn't pay for either yaz and gianvi so they gave me some weird generic birth control. February I got pregnant unexpectedly and miscarried right after they finally switched me to gianvi. (Sorry this is getting long!) but I've taken Prozac for 4 months now and two and a half weeks ago I started getting extremely tired and weak. I spotted and my moods started fluctuating. I thought it was strange so I switched to taking my two meds in the morning. I'm still tired and my acne which had been corrected by this pill has slowly gotten worse. I took a pregnancy test yesterday and it came up negative. So I'm really confused what might be causing this... (I also found out Gianvi/Yaz is a category X contraceptive) could explain a miscarraige?
The pharmacy didn't decide that, medicaid did. What did they change you to, so we can compare it. The point being you should not get pregnant on them if you don't take an antibiotic. All birth control pills are in the x category. How did you know you were pregnant? All pills stop ovulation, so there should have been no way you got pregnant.
The generic they gave you had to have the same exact active ingredients as the Pill your Dr wrote for. They can give you a generic equivalent but they cant change the formula without your Drs permission. So the "weird generic" should have been equivalent to the brand name. Did you miss any of these active generic pills? Did you use back up when appropriate? Did you take antibiotics with them? Pill failure is more often than not due to a mistake made in taking them or not using back up protection when appropriate. When taken correctly birth control pills, whether generic or name brand, are 98-99.9% effective. Are you sure you had a miscarriage? It was physician confirmed as a miscarriage? All pills are contraindicated in pregnancy but they usually dont harm an early pregnancy. Here is what the FDA says about Yaz and early pregnancy:
COC (combined oral contraceptive) Use Before or During Early Pregnancy
Extensive epidemiological studies have revealed no increased risk of birth defects in women who have used oral contraceptives prior to pregnancy. Studies also do not suggest a teratogenic effect, particularly in so far as cardiac anomalies and limb‑reduction defects are concerned, when taken inadvertently during early pregnancy.
There is little or no increased risk of birth defects in women who inadvertently use COCs during early pregnancy. Epidemiologic studies and meta-analyses have not found an increased risk of genital or non-genital birth defects (including cardiac anomalies and limb-reduction defects) following exposure to low dose COCs prior to conception or during early pregnancy.
So as for the Pill causing your miscarriage, it would be doubtful. Women do get pregnant on the Pill but usually because they missed an active pill or started a pack later than they should have, and the biggest reason for failure is not using back up protection while on antibiotics and for seven days after finishing them.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Oct 2010 • 1 answer
Updated 26 Mar 2012 • 1 answer
Updated 16 May 2017 • 2 answers
Updated 29 Apr 2015 • 1 answer
Updated 4 Feb 2017 • 1 answer